Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Apr 26, 2025, 3:01 AM MDT for Curry County, Quay County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2025, 3:01 AM MDT (09:01 UTC)
- Expired
- Apr 26, 2025, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 48 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted.
882
WGUS55 KABQ 260901
FFWABQ
NMC009-037-261300-
/O.NEW.KABQ.FF.W.0003.250426T0901Z-250426T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
301 AM MDT Sat Apr 26 2025
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Northeastern Curry County in east central New Mexico...
East Central Quay County in east central New Mexico...
* Until 700 AM MDT.
* At 301 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wheatland.
Heavy rainfall will exacerbate flooding over areas that already
experienced flash flooding in the evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3486 10339 3489 10341 3506 10333 3511 10325
3511 10309 3494 10307 3485 10308 3485 10333
FLASH FLOOD...RADAR INDICATED
$$
161 follow-up statement
874
WGUS75 KABQ 261019
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
419 AM MDT Sat Apr 26 2025
NMC009-037-261300-
/O.CON.KABQ.FF.W.0003.000000T0000Z-250426T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Curry NM-Quay NM-
419 AM MDT Sat Apr 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING
FOR NORTHEASTERN CURRY AND EAST CENTRAL QUAY COUNTIES...
At 419 AM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Wheatland.
Heavy rainfall will exacerbate flooding over areas that already
experienced flash flooding in the evening. Between 6 and 9 inches of
rain has fallen in the last 12 hours along the Curry/Quay County
border.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3489 10341 3506 10333 3511 10325 3511 10309
3494 10307 3485 10308 3485 10333 3486 10339
FLASH FLOOD...RADAR INDICATED
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 12:14 AM MDT, 2 hours 47 minutes earlier. Its key messages:
- Updated at 1156 PM MDT Fri Apr 25 2025
- Isolated severe storms will develop in far eastern New Mexico this afternoon and again Saturday. A few storms will produce hail and/or damaging wind gusts. There is a low chance of tornadoes and flash flooding.
- Critical fire weather conditions will increase the risk of fire spread along and southwest of the middle and lower Rio Grande Valley Saturday, with stronger southwest winds on Sunday creating a more widespread risk of fire spread.
- Strong southwest winds may down tree limbs and cause damage to utility poles in central and eastern New Mexico Sunday afternoon. Blowing dust and hazardous crosswinds may impact travel.
- Chances for showers and storms will increase going into the middle of next week across eastern and portions of northern NM.
Area forecast discussion, Apr 26, 12:14 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1214 AM MDT Sat Apr 26 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1156 PM MDT Fri Apr 25 2025 - Isolated severe storms will develop in far eastern New Mexico this afternoon and again Saturday. A few storms will produce hail and/or damaging wind gusts. There is a low chance of tornadoes and flash flooding. - Critical fire weather conditions will increase the risk of fire spread along and southwest of the middle and lower Rio Grande Valley Saturday, with stronger southwest winds on Sunday creating a more widespread risk of fire spread. - Strong southwest winds may down tree limbs and cause damage to utility poles in central and eastern New Mexico Sunday afternoon. Blowing dust and hazardous crosswinds may impact travel. - Chances for showers and storms will increase going into the middle of next week across eastern and portions of northern NM. && .SYNOPSIS... Issued at 120 PM MDT Fri Apr 25 2025 Isolated severe storms are forecast across far eastern NM this afternoon and evening, with chances continuing into Saturday. Winds will increase this weekend, especially on Sunday when strong to potentially damaging wind gusts and areas of blowing dust are forecast. Chances for showers and storms will trend up going into the middle of next week across much of northern and eastern NM, with daytime temperatures generally near to below average. && .SHORT TERM... (This evening through Saturday night) Issued at 120 PM MDT Fri Apr 25 2025 Northern and central NM remains split across three different surface airmasses with southwesterly flow aloft across the entire state. While dry southerly winds are combining with very low humidity near or below ten percent across the western half, higher moisture resides across eastern NM. A cold frontal boundary backed through northeastern NM wrapping around the southern tip of the Sangre de Cristo's into Santa Fe bringing cooler temperatures and higher moisture. Clayton notably has barely reached 50F today so far. Southerly return flow bringing higher Td's from the Gulf continues to push into southeastern and east-central NM meeting the aforementioned cold front across Roosevelt County. This stalled frontal boundary is where convective initiation has begun this hour. SBCAPE of 1500-2500 J/kg will allow for robust convective updrafts, and a veering vertical wind profile will allow for organized supercells to develop. Drier mid-level air aloft mixing to the surface, as has been observed the past few days in this region, will again shunt the threat for severe weather further west into De Baca and Chaves County this afternoon. However, this won't have much luck penetrating past the surface frontal boundary allowing for convection to stay focused and threaten areas of Curry and Roosevelt Counties through the rest of this afternoon where a Tornado Watch is in effect. Large hail and severe wind gusts are the main threats with any of these cells, however SRH surpassing 100 m2/s2 will allow for a tornado threat. Single-cell thunderstorms will favor an easterly trek into TX by the evening with outflow pushing back west into the eastern plains of NM. The original frontal boundary becomes meshed and redefined north- to-south further west, surging through the gaps of the central mountain chain into Albuquerque. Showers and a few thunderstorms will favor areas along this redefined frontal boundary in east- central NM, with shower activity and patchy fog favored from Las Vegas to Clines Corners past midnight. Gusty east canyon winds at Albuquerque look to reach 30-35 mph with a brief uptick in moisture spilling into the Rio Grande Valley all the way to the Continental Divide between Grants and Chama. Drier southerly to southwesterly winds quickly mix this moisture out Saturday afternoon, with chances for thunderstorm activity returning to the eastern plains of NM. Forecast uncertainty regarding atmospheric instability remains across the eastern plains where there is a marginal risk for strong to severe thunderstorms. && .LONG TERM... (Sunday through Thursday) Issued at 120 PM MDT Fri Apr 25 2025 Strong to potentially damaging southwest winds will develop Sunday as the jet stream pivots over the area in advance of an approaching upper level low/trough. Winds are forecast to reach up to 115kts at 300mb across northwest NM and a lee side trough is forecast to deepen to near 989mb across northeast CO. Deep atmospheric mixing will bring strong to damaging winds gusts to the surface Sunday afternoon, with the highest gusts forecast from south central NM through north central NM where a High Wind Watch is in place. Areas of blowing dust will likely develop Sunday afternoon, impacting middle RGV and Roswell areas. The upper level trough will move east through the central/southern Rockies Monday, turning our winds to the west. However, winds will trend down Monday as the jet stream pulls away and another upper level low approaches from over SoCal. Monday will be dry, but PWATs are forecast to rise through mid week as the upper low over Socal moves east over NM on Wednesday. The result will be increasing chances for showers and storms Tue/Wed, especially across north central and northeast NM on Wednesday where the upper low may interact with a weak backdoor cold front. Another, weaker upper low may impact the region toward the end of next week and keep chances for convection going, mainly across northern and eastern NM. Daytime temperatures will trend down and be near to below average from mid to late next week thanks to the increase in atmospheric moisture. && .AVIATION... (06Z TAFS) Issued at 1156 PM MDT Fri Apr 25 2025 Widespread impacts to the airspace will continue over eastern NM thru Saturday morning where IFR low cigs and patchy fog are mixed with SHRA/TS moving northeast near 20kt. KTCC will see the most persistent impacts from TSRA overnight. Low cigs are likely to lift to MVFR thru Saturday afternoon from west to east but may remain at IFR for parts of far northeast NM all day. Meanwhile, east winds in the RGV tonight will veer around to the south and become strong again Saturday afternoon south and west of KABQ. Gusts near 35kt are expected again with another Aviation Weather Warning possible at KABQ. IFR low clouds are very likely to build westward again Saturday night toward the central mt chain. && .FIRE WEATHER... Issued at 120 PM MDT Fri Apr 25 2025 ...CRITICAL FIRE WEATHER THREAT THROUGH SUNDAY MAINLY WESTERN AND CENTRAL NM THEN EASTERN NM MONDAY... While cooler and higher moisture resides over eastern NM this afternoon persisting there Saturday shunting the fire weather threat, very dry southerly flow persists elevated to critical fire weather conditions across the western half of NM this afternoon. This is notably true in the middle Rio Grande Valley. The increased moisture pushes back west through the gaps of the central mountain chain tonight bringing gusty east canyon winds to Santa Fe and Albuquerque tonight and a brief good recovery in humidity Saturday morning. This low level moisture gets mixed back out quick Saturday afternoon by dry southerly winds, expanding the threat of critical fire weather across west-central NM as well. Strong southwesterly winds push the low level moisture back east to TX Sunday, with widespread critical fire weather over at least the western two-thirds of NM. A Pacific cold front brings temperatures down some over western NM, turning winds westerly and shifting the focus for critical fire weather conditions to the eastern half of NM && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 43 78 41 72 / 0 0 0 0 Dulce........................... 33 75 33 71 / 0 0 0 0 Cuba............................ 38 74 39 72 / 0 0 0 0 Gallup.......................... 30 74 30 68 / 0 0 0 0 El Morro........................ 37 72 36 68 / 0 0 0 0 Grants.......................... 33 77 33 73 / 0 0 0 0 Quemado......................... 35 73 36 69 / 0 0 0 0 Magdalena....................... 44 77 45 75 / 0 0 0 0 Datil........................... 39 73 39 70 / 0 0 0 0 Reserve......................... 31 76 37 72 / 0 0 0 0 Glenwood........................ 35 82 40 77 / 0 0 0 0 Chama........................... 33 68 34 65 / 0 0 0 0 Los Alamos...................... 46 71 46 72 / 5 5 0 0 Pecos........................... 44 70 43 73 / 30 20 10 0 Cerro/Questa.................... 40 70 43 68 / 10 5 5 0 Red River....................... 34 60 38 59 / 20 10 10 0 Angel Fire...................... 32 64 33 66 / 40 20 20 0 Taos............................ 36 72 37 72 / 20 5 5 0 Mora............................ 40 67 39 71 / 40 30 20 0 Espanola........................ 43 80 44 79 / 5 5 0 0 Santa Fe........................ 46 74 47 74 / 10 10 5 0 Santa Fe Airport................ 45 77 44 78 / 10 10 0 0 Albuquerque Foothills........... 53 81 54 79 / 0 5 0 0 Albuquerque Heights............. 49 82 49 81 / 0 0 0 0 Albuquerque Valley.............. 46 85 47 83 / 0 0 0 0 Albuquerque West Mesa........... 48 83 49 82 / 0 0 0 0 Belen........................... 45 84 43 84 / 0 0 0 0 Bernalillo...................... 48 84 48 82 / 0 0 0 0 Bosque Farms.................... 44 84 43 83 / 0 0 0 0 Corrales........................ 47 84 49 82 / 0 0 0 0 Los Lunas....................... 46 84 45 83 / 0 0 0 0 Placitas........................ 50 79 50 79 / 0 5 0 0 Rio Rancho...................... 48 83 49 81 / 0 0 0 0 Socorro......................... 47 86 47 85 / 0 0 0 0 Sandia Park/Cedar Crest......... 45 75 47 74 / 10 10 0 0 Tijeras......................... 46 77 47 76 / 10 10 0 0 Edgewood........................ 43 76 41 76 / 10 10 0 0 Moriarty/Estancia............... 39 77 36 78 / 5 10 0 0 Clines Corners.................. 43 70 41 73 / 10 20 5 0 Mountainair..................... 42 76 45 76 / 5 5 0 0 Gran Quivira.................... 41 76 44 76 / 0 0 0 0 Carrizozo....................... 49 79 51 80 / 0 0 0 0 Ruidoso......................... 46 73 49 74 / 5 0 0 0 Capulin......................... 41 63 44 74 / 50 30 30 0 Raton........................... 43 68 43 78 / 50 30 20 0 Springer........................ 44 69 43 79 / 50 20 20 0 Las Vegas....................... 44 66 43 75 / 40 30 20 0 Clayton......................... 45 65 51 81 / 70 40 30 10 Roy............................. 45 65 48 79 / 50 40 30 5 Conchas......................... 51 72 51 87 / 50 50 30 10 Santa Rosa...................... 50 72 49 84 / 50 40 20 0 Tucumcari....................... 51 72 54 87 / 50 50 40 10 Clovis.......................... 55 73 56 87 / 70 60 30 10 Portales........................ 54 73 56 89 / 70 60 30 10 Fort Sumner..................... 53 76 53 89 / 50 50 20 5 Roswell......................... 60 85 57 94 / 30 30 10 5 Picacho......................... 50 81 47 86 / 20 10 5 0 Elk............................. 45 81 48 82 / 5 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Sunday for NMZ101-105- 106-109-120>125. Red Flag Warning from 1 PM to 7 PM MDT Saturday for NMZ105-106- 109. High Wind Watch from Sunday morning through Sunday evening for NMZ212>215-220>229-239-240. && SHORT TERM...24 LONG TERM....11 AVIATION...42 Please note: The SYNOPSIS section will be terminated by the end of April.
In the hours before
Special weather statement, Apr 25, 11:34 PM MDT, 3 hours 27 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1134 PM MDT Fri Apr 25 2025 NMZ237-260600- De Baca County NM- 1134 PM MDT Fri Apr 25 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DE BACA COUNTY UNTIL MIDNIGHT MDT... At 1134 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Yeso, or 12 miles southwest of Fort Sumner, moving northeast at 25 mph. HAZARD...Wind gusts of 50 to 55 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Fort Sumner, Sumner Lake and Sumner Lake State Park. This includes Highway 60 between Mile Markers 314 and 331. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3462 10438 3449 10413 3426 10441 3436 10456 TIME...MOT...LOC 0533Z 219DEG 21KT 3440 10443 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 TO 55 MPH 16
Local storm report, Apr 26, 2:28 AM MDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
228 AM MDT Sat Apr 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM Flash Flood 1 SW Fort Sumner 34.47N 104.25W
04/26/2025 De Baca NM Dept of Highways
U.S. Highway 84 is closed through Fort
Sumner due to severe flooding over the
roadway.
&&
42The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:04 PM MDT | Special Weather Statement | ABQ | Curry | 26 min |
| Apr 25, 6:22 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay, Roosevelt | 38 min |
| Apr 25, 6:38 PM MDT | Flash Flood Warning | ABQ | Curry, Quay | 4 hr |
| Apr 25, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 51 min |
| Apr 25, 6:42 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 18 min |
| Apr 25, 6:53 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 52 min |
| Apr 25, 7:09 PM MDT | Special Weather Statement | ABQ | Curry | 36 min |
| Apr 25, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 44 min |
| Apr 25, 7:32 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 43 min |
| Apr 25, 11:34 PM MDT | Special Weather Statement | ABQ | De Baca | 26 min |
| Apr 25, 11:41 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 49 min |
| Apr 26, 12:05 AM MDT | Tornado Warning | ABQ | De Baca | 25 min |
| Apr 26, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 44 min |
| Apr 26, 12:59 AM MDT | Flash Flood Warning | ABQ | De Baca | 5 hr |
| Apr 26, 1:15 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| Apr 26, 2:45 AM MDT | Dense Fog Advisory | ABQ | Colfax, San Miguel, Santa Fe, Torrance, Union | 7 hr |
| Apr 26, 2:45 AM MDT | High Wind Warning | ABQ | Bernalillo, Chaves, Cibola, Colfax, Lincoln, Mora and 9 more | 41 hr |
| Apr 26, 9:25 AM MDT | Flood Watch | ABQ | Curry, De Baca, Quay | 12 hr |
| Apr 26, 12:07 PM MDT | Wind Advisory | ABQ | Bernalillo, Catron, Chaves, Cibola, Guadalupe, Harding and 10 more | 32 hr |
| Apr 26, 2:04 PM MDT | Special Weather Statement | ABQ | Guadalupe | 26 min |
| Apr 26, 2:22 PM MDT | Special Weather Statement | ABQ | San Miguel | 23 min |
| Apr 26, 2:25 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 50 min |
| Apr 26, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 41 min |
| Apr 26, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 51 min |
| Apr 26, 2:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 41 min |
| Apr 26, 3:06 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 39 min |
| Apr 26, 3:23 PM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| Apr 26, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 65 min |
| Apr 26, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 27 min |
| Apr 26, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 65 min |
| Apr 26, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 51 min |
| Apr 26, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 64 min |
| Apr 26, 4:47 PM MDT | Flash Flood Warning | ABQ | De Baca | 4 hr |
| Apr 26, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 66 min |
| Apr 26, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 65 min |
| Apr 26, 5:42 PM MDT | Tornado Warning | ABQ | De Baca | 33 min |
| Apr 26, 5:45 PM MDT | Tornado Warning | ABQ | Chaves | 30 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.